Chloroquine myopathy and myasthenia-like syndrome

A. Sghirlanzoni, R. Mantegazza, M. Mora, D. Pareyson, F. Cornelio

Research output: Contribution to journalArticle

Abstract

A young woman on chronic corticosteroid treatment for systemic lupus erythematosus developed a myasthenia-like syndrome 7 weeks after starting chloroquine therapy. Discontinuation of chloroquine allowed symptomatic and immunological remission within 6 months. Ocular symptoms reappeared following a second short course of chloroquine. A motor-point biopsy revealed a vacuolar myopathy with membranous bodies in intramuscular nerves. We discuss the possible role of chloroquine in the pathogenesis of a myasthenia-like syndrome.

Original languageEnglish
Pages (from-to)114-119
Number of pages6
JournalMuscle and Nerve
Volume11
Issue number2
Publication statusPublished - 1988

ASJC Scopus subject areas

  • Clinical Neurology
  • Neuroscience(all)

Fingerprint Dive into the research topics of 'Chloroquine myopathy and myasthenia-like syndrome'. Together they form a unique fingerprint.

  • Cite this